MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.084
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.It is unknown when devices became stuck.Device is an instrument and is not implanted/explanted.Part: 03.010.084; lot: 1818414; manufacturing site: (b)(4); release to warehouse date: february 08, 2008.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation flow: device interaction/functional.Visual inspection: the spiral blade inserter was returned unable to disassemble from the aim arm.The hand grip of the spiral blade inserter had many impact marks and spiral blade inserter body is in a fair condition with minimal wear.Based on the visual inspection, the received condition agreed with the complaint description.Functional test: the complaint was able to be replicated with the returned devices as the spiral blade inserter and aim arm are unable to disassemble from each other.No new malfunctions were identified.Dimensional inspection: dimensional analysis was performed on the spiral blade inserter and the outer diameter of the spiral blade inserter body proximal to the stuck region, measured 17.65 mm (ca215) that falls within the specification of 17.64 to 17.68 mm.Document/specifications review: the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.The following drawing(s) was reviewed; spiral blade inserter; spiral blade inserter body.Conclusion: while no definitive root cause could be determined, it is possible that the device encountered unintended forces during its lifetime (10+ years) that could contribute to the complaint condition.Therefore, the complaint is confirmed.During the investigation, no product design issues or manufacturing discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 at the sterile processing department, the spiral blade inserter and the spiral blade aiming arm would not come apart.There was no patient involvement.This report is for a spiral blade inserter for retrograde femoral nails-ex.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7819878
Report Number2939274-2018-53494
Device Sequence Number1392223
Product Code LXH
UDI-Device Identifier10886982067548
UDI-Public(01)10886982067548
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.084
Device Lot Number1818414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1